MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F95
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle cerebral artery (mca) using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician advanced the benchmark to the target vessel using a guidewire and a select catheter for access.Approximately one hour into the procedure using the benchmark and a non-penumbra microcatheter, the physician noticed a hole near the hub of the benchmark and it was leaking with saline; therefore, the benchmark was removed.The procedure was completed using another benchmark and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the benchmark was kinked approximately 2.5 and 9.5 cm from the hub.The strain relief was unraveled approximately 2.5 cm and a hole was present in the catheter shaft.The benchmark was ovalized approximately 93.0, 96.0, and 99.0 cm from the hub.During functional testing, a syringe was used to flush air through the benchmark and bubbles were observed coming from the kinked/hole underneath the strain relief.Conclusions: evaluation of the returned benchmark revealed that the catheter was kinked and leaking at the strain relief.If the benchmark is forcefully manipulated at extreme angles during use, damage such as a kink may occur.If the kinked device is further manipulated, damage such as a hole may occur.Further evaluation of the returned benchmark revealed that the catheter was ovalized.This damage was likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8897606
Report Number3005168196-2019-01590
Device Sequence Number1617882
Product Code DQY
UDI-Device Identifier00814548014111
UDI-Public00814548014111
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2021
Device Catalogue NumberBMK6F95
Device Lot NumberF87380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Date Report Sent to FDA01/01/2005